Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Mirena iud removed due to heavy bleeding and abdominal pain. Now missing period. Normal?

Mar 2013
User rating for this question
Answered by
Practicing since : 1998
Answered : 5627 Questions
hi i had a mirena iud inserted in november and had abdominal pain plus non stop bleeding for 2 month, then in january they removed it because it wasnt placed correctly. I then started to bleed for 10 days and and since then I havent had any period is this normal?
i know for sure i am not pregnant because i havent had any intercourse for many month. I only had it placed because i suffer from heavy menstrual bleedings
Posted Tue, 2 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 12 minutes later
Thank you for your query.
It is not normal to miss your period, particularly since you mention that pregnancy is not a possibility.
You need to get details why the Mirena was removed.
Was it because you had irregular bleeding with Mirena, because that is a common side effect.
However, " not placed correctly " is a vague reason.
During insertion or removal, some infection might have been introduced or the lining of the uterus might have been damaged , hence you missed your period.
More details are needed on why it was removed.
Also sometimes, stress, anxiety, emotional upheavals, frequent travelling, rapid weight gain or rapid weight loss, all can cause such irregularity.
Thyroid hormone disorders, polycystic ovaries or endometrial hyperplasia can cause delayed periods.
Also, being on hormonal medication could be a reason.

Sometimes, missing a period is a normal occurrence during the reproductive span.

However since you mention that there were problems with the Mirena, I would advice you to consult your doctor, procure more details, and have detailed pelvic check up, ultrasound and necessary blood tests to know the diagnosis.

Also, what was the reason for heavy menstrual bleeding earlier, for which the Mirena was placed ?

Please provide further details if possible.
Take care, and feel free to discuss further.

Above answer was peer-reviewed by
Follow-up: Mirena iud removed due to heavy bleeding and abdominal pain. Now missing period. Normal? 3 minutes later
i use warfarin thats why i have heavy bleedings.
my soctor said it had "fallen" out of my uterus so they tried to '"push" it in again..however that didnt succed so they wanted to try again with a new one. and in the mean time i should keep a "journal" of my periods .However thats not really possible since i dont bleed
Answered by Dr. Aarti Abraham 6 minutes later
Right. Warfarin can cause heavy bleeding.
May I know what you mean by saying that " you don't bleed " ?
Apart from this incident, have you missed your period before too ?
You should consult your Gynecologist to rule out the causes I mentioned.
Above answer was peer-reviewed by
Follow-up: Mirena iud removed due to heavy bleeding and abdominal pain. Now missing period. Normal? 1 minute later
i mean that i havent had any period since then. No i have never missed my period before..i will make an appointment soon then
Answered by Dr. Aarti Abraham 2 minutes later
Please do that.
It would most probably be nothing, but given your history and medications, an appointment would only help, not hurt.
I look forward to any further questions.
Be well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor